MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534270
Medical Device Problem Codes Break (1069); Use of Device Problem (1670); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an advanix- naviflex biliary rx stent was to be implanted in the bile duct for the treatment of jaundice during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, there was difficulty advancing the stent and the suture was broken.The procedure was completed using another advanix-naviflex biliary stent.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: this event has been deemed an mdr reportable event based on the investigation results which revealed that the tip of the guide catheter was torn.Please see block h11 for full investigation details.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable investigation finding of guide catheter torn.Block h11: an advanix- naviflex biliary stent and delivery system were returned for analysis.Visual examination of the returned device found the push catheter suture hole and stent suture hole were torn by the suture.The suture was still holding the push catheter and the stent.Also, the tip of the guide catheter was found torn.No other problems were noted to the stent and delivery system.The reported event of suture break cannot be confirmed.A labeling review was performed and, from the information available, this device was used in a manner inconsistent with the ifu (instructions for use) / product label.The complainant reported that the barb flap cover was not used to insert the device through the biopsy cap.The ifu states "slide the stent barb cover over the trailing barb, to assist with stent introduction into the scope." taking all available information into consideration, the investigation concluded that the reported event and observed damages were likely due to the physician not following the ifu during the procedure.It may be that the stent was not placed correctly in the anatomy, which resulted to the suture getting stuck on the suture holes and/or the force applied when trying to deploy and advance the stent, limited the performance of the device and contributed to the reported event and observed damages.Therefore, the most probable cause is failure to follow instructions.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20567953
Report Number3005099803-2024-05419
Device Sequence Number15450612
Product Code FGE
UDI-Device Identifier08714729787365
UDI-Public08714729787365
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2025
Device Model NumberM00534270
Device Catalogue Number3427
Device Lot Number0032325262
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Initial Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexMale
Patient Weight57 KG